MAUDE Adverse Event Report: ARTHROCARE CORP. STAMMBERGER SINUS DRESSING; SPLINT, INTRANASAL SEPTAL

ARTHROCARE CORP. STAMMBERGER SINUS DRESSING; SPLINT, INTRANASAL SEPTAL
Model Number RR 650
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that despite mixing the stammberger sinufoam rr650 with sterile water as she had in the past, it did not dissolve but stayed in its full form.There was no patient injury reported.There was no backup device available.
 
Additional Manufacturer Narrative
The product, intended for use in treatment, was returned for evaluation.There is no relationship between the returned product and the reported event.The syringes returned were empty and did not have any material present; therefore, the complaint could not be verified and the root cause could not be determined with confidence.Factors that could have led to the device not dissolving includes: not using the recommended amount of sterile lactated ringer solution or sterile water which could result in more or less viscous dressing, not completing the recommended number of transfers between the small syringe into the syringe containing the cmc knit, or ensuring enough force is supplied in completing the transfers between the 2 syringes.There are no indications that would suggest the product did not meet product specifications upon release into distribution.

Brand Name
STAMMBERGER SINUS DRESSING
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7083033
Report Number3006524618-2017-00391
Device Sequence Number11236598
Product Code LYA
UDI-Device Identifier00817470000412
UDI-Public(01)00817470000412(17)190228(10)4100483
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberRR 650
Device Catalogue NumberRR 650
Device Lot Number4100483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1